MDJunction - People Helping People
 
Ask a Question
12/17/2010 09:21 PM

electrical pulses in my head

womanC
womanC  
Posts: 91
Member

How wonderful it was to read somewhere in one of someone's discussions about them getting electrical pulses in their head. I have tried to get off prozac and can't because everytime i do i get these pulses in the back of my head...it doesn't hurt, only lasts a second or 2, but it's disturbing; like a wave of electric pulses. I've mentioned it to my doctor but they never say anything, and it makes me feel like they don't beleive me or think i'm making it up. I never had them before i went on prozac, but that is a very long time ago.

I take carbatrol for a mood stablizer and it's very expensive and i would like to try something else but the doctor doesn't want to take me off something that he thinks is working. Well, it's not working on my budget!! I've got to look into some state health care program, my insurance ends the end of next month and i don't know what i'll do. There's got to be some help out there.

Reply

12/17/2010 11:29 PM
katt64
katt64  
Posts: 25
Member

First of all I have to ask is the Doctor who doesn't understand the electrical impulse feeling during withdrawal a psychiatrist?Because that isn't at all uncommon with SSRI's. The "shock like" sensation along with many other symptoms is a part of [/u]SSRI DISCONTINUATION SYNDROME.[u] Perhaps you need to take your withdrawal more slowly. It is suggested pt's come off no more than 10mg's at a time. If that is too much for you Prozac does come in a liquid. Hope that info helps you.

As far as your mood stablizer, some pharmacutical companies have assistance programs... I am a single Mom who has been out of work for awhile and my Doc gives me lots of samples. have you asked him or her about samples. If you have something that works I can see why he would want you stick to it but if he doesn't know you can't afford it he can't help.

Hope that helps some.

Hang in there!


12/18/2010 02:35 AM
RickEJ
RickEJ  
Posts: 7404
VIP Member
I'm an Advocate

Theres a lot of pdocs that don't know about going of SSRIs and brain zaps. Some of them refuse to believe it happens at all. I only had one pdoc believe me out of three. Thats pretty bad. also the tingling in the arms and hands, little muscle zaps. Going off zoloft was the hardest thing next to Lamictal to come off of.

12/18/2010 07:36 AM
Volante
Volante  
Posts: 925
Member

I had the same thing happen to me when I got off pristiq.

12/18/2010 09:26 AM
ApRiLGeTsAngry77

I use to get brain shocks all the time when I was on Paxil. I use to call them " bugs on my brain" because it felt like bugs were dancing on my brain sometimes. None of my pdocs understood what I was talking about either.

Check with your local mental health clininc about getting some help with your medications. YOu can get samples of most medications from patient assistance programs. Usually all that is required is your doctor fill out a form and you give them a copy of your taxes. That is how I get my medication. There are a lot of different options for mood stabilizers out there. I take Geodon and have for 5 years but I think it is time for me to switch to something else. Hang in there and you are right- there is help out there!


12/18/2010 09:43 AM
mzimlich

I understand about those brain shocks and have found the slowest way to comeoff a med is the best, even if you have to open a capsule and pour a little out. My doc has been good about helping me with samples. I am on Medicare and when I hit the donut hole itgets tough. Cyymbalta and geodon are expensive meds. Frequently some of the drug companies offer assistance to low income people

Those electic shock feelings are most disconcerting. Good luck


12/18/2010 01:21 PM
Joy75
Joy75  
Posts: 16598
Group Leader
I'm an Advocate

Brain shocks happen when you go through withdrawals. I would look into your state funded medical facilities or low cost/no cost clinics in your area. They can probably help you out if you can't afford to buy your own insurance. It's very expensive I know. I don't see why your doctor wouldn't put you on something that is cheaper. Most doctors would gladly accommodate your financial needs plus they would know about the brain shocks. Strange. I wish you luck on your journey in finding a mental facility. They are out there, you just need to find them. Maybe check with your hospital and they can point you in the right direction.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved